Alert archive / California / Wind Advisories in 2009

Wind Advisory 39, NWS Los Angeles, CA

June 20, 2009

NWS Los Angeles, CA issued this wind advisory at Jun 20, 2009, 4:47 PM PDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jun 20, 2009, 4:47 PM PDT (23:47 UTC)
Expired
Jun 20, 2009, 9:00 PM PDT
In force
4 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 202347
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
447 PM PDT SAT JUN 20 2009

...GUSTY WINDS IN THE ANTELOPE VALLEY...

.GUSTY SOUTHWEST WINDS WILL CONTINUE TO AFFECT THE ANTELOPE VALLEY
INTO THIS EVENING. WINDS OF 25 TO 35 MPH WITH LOCAL GUSTS OVER 50
MPH WILL BE POSSIBLE. THE WINDS WILL BE ACCOMPANIED WITH LOCAL
BLOWING DUST WITH REDUCED VISIBILITIES.

CAZ059-210400-
/O.NEW.KLOX.WI.Y.0039.090620T2347Z-090621T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
447 PM PDT SAT JUN 20 2009

...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

SOUTHWEST WINDS 25 TO 35 MPH WITH LOCAL GUSTS OVER 50 MPH WILL
CONTINUE INTO THIS EVENING. LOCAL BLOWING DUST WITH VISIBILITIES
REDUCED TO ONE HALF MILE OR LESS WILL BE POSSIBLE AS WELL. WINDS
ARE EXPECTED TO DIMINISH TO BELOW ADVISORY LEVELS BY 9 PM PDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SIRARD
1 follow-up statement
000 
WWUS76 KLOX 210350
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
850 PM PDT SAT JUN 20 2009

...GUSTY WINDS WILL DIMINISH OVER THE ANTELOPE VALLEY...

.GUSTY SOUTHWEST WINDS WILL CONTINUE TO DIMINISH TO GENERALLY BELOW
ADVISORY LEVELS THIS EVENING...AS A RESULT THE WIND ADVISORY WILL
BE ALLOWED TO EXPIRE AT 9 PM PDT. EVEN SO...LOCAL GUSTS OVER 45
MPH WILL PERSIST UNTIL LATE THIS EVENING AROUND THE LAKE PALMDALE
AREA. 

CAZ059-210500-
/O.EXP.KLOX.WI.Y.0039.000000T0000Z-090621T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
850 PM PDT SAT JUN 20 2009

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

SOUTHWEST WINDS HAVE DIMINISHED TO 20 TO 30 MPH WITH LOCAL GUSTS
OVER 45 MPH. THE GUSTY WINDS WILL CONTINUE TO SLOWLY SUBSIDE
OVERNIGHT BUT GUSTS OVER 30 MPH WILL LINGER. THE WIND ADVISORY
WILL BE ALLOWED TO EXPIRE AT 9 PM PDT.

$$

SIRARD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 20, 1:40 PM PDT, 3 hours 7 minutes earlier.

Area forecast discussion, Jun 20, 1:40 PM PDT, 3 hours 7 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
140 PM PDT SAT JUN 20 2009

.SHORT TERM (TODAY-TUE)...RAPIDLY DEEPENING MARINE LYR OVER 5000 FT
THIS AFTERNOON, VERY CLOSE TO MOUNT WILSON. WE CONTINUE TO GET SOME
DRIZZLE/LIGHT RAIN REPORTS OVER PORTIONS OF LA/VENTURA COUNTIES THIS
AFTERNOON WITH SOME MEASUREABLE PRECIP AS WELL. CLOUDS STARTING TO
THIN OUT A LITTLE OVER THE WATER AND IMMEDIATE COAST, TYPICAL OF A
REVERSE CLEARING DAY. MAY GET A FEW PEEKS OF SUN INLAND TODAY BUT
UNLIKELY. GUSTY WINDS IN THE ANTELOPE VALLEY APPROACHING ADVISORY
LEVELS BUT ONLY IN ISOLATED SPOTS. NAM BACKED OFF SLIGHTLY ON THE
NORTHWEST WINDS ALONG THE CENTRAL COAST AND SRN SBA COUNTY TODAY AND
TONIGHT, BUT IT LOOKS STRONGER THE NEXT COUPLE DAYS.

12Z/18Z NAM BOTH SHOWING MARINE LYR DEPTH STILL VERY DEEP TONIGHT.
HOWEVER, WITH HEIGHTS BUILDING ACROSS THE AREA SUNDAY ALONG WITH
NORTHWEST FLOW ALOFT BEHIND THE TROF PASSAGE, WE SHOULD SEE BETTER
CLEARING ALONG WITH WARMER TEMPS. STILL BELOW NORMAL BUT AT LEAST
MOST VALLEY AREAS SHOULD GET INTO THE 70S. FOR NOW AM FORECASTING
CLEARING ALL AREAS BY AFTERNOON, THOUGH THIS MAY BE OPTIMISTIC.
EITHER WAY, COASTAL AREAS WILL STILL BE ON THE COOL SIDE WITH MOST
LOCATIONS IN THE 60S.

WARMING TREND ON TRACK FOR MONDAY AND TUESDAY, ESPECIALLY INLAND, AS
HIGH PRESSURE BUILDS ACROSS THE SOUTHWEST. NIGHT/MORNING CLOUDS WILL
NOT REACH AS FAR INLAND AND WILL CLEAR EARLIER IN MOST AREAS, THOUGH
WOULD NOT BE SURPRISED TO SEE CLOUDS LINGERING AT SOME BEACHES
THROUGH THE AFTERNOON WITH MODERATE ONSHORE FLOW EACH DAY.

.LONG TERM (WED-SAT)...ALTHOUGH A WEAK TROF WILL MOVE THROUGH THE
AREA WED AND THU IT IS NOT EXPECTED TO HAVE ANY SIGNIFICANT IMPACT.
IN FACT, HIGHS MOST AREAS THU SHOULD BE AT OR SLIGHTLY ABOVE WED
WITH THE MARINE LYR CONFINED TO THE COAST AND POSSIBLY THE LOWER
VALLEY LOCATIONS. AT THIS TIME THERE IS NOT ENOUGH MOISTURE TO WORRY
ABOUT AFTERNOON CONVECTION BUT THERE IS CERTAINLY SOME INSTABILITY
ASSOCIATED WITH THE TROF AND PVA SO WELL HAVE TO KEEP A CLOSE EYE
ON THAT OVER THE NEXT FEW DAYS.

HIGH PRESSURE ALOFT WILL REALLY KICK IN LATER NEXT WEEK AND INTO THE
WEEKEND FOR A PRETTY SIGNIFICANT WARMING TREND. GFS DID BACK OFF THE
950MB TEMPS FOR NEXT WEEKEND BUT THEY ARE STILL RUNNING AROUND 40C
WHICH IS USUALLY THE MAGIC NUMBER FOR GETTING 110 IN THE ANTELOPE
VALLEY AND LOW 100S IN THE WARMER COASTAL VALLEY AREAS. MARINE LYR
WILL STILL BE PRESENT BUT CONFINED TO THE COASTAL ZONES. IN FACT,
THE ONSHORE FLOW IS STRONG ENOUGH TO WHERE ITS POSSIBLE CLOUDS WILL
LINGER AT THE BEACHES UNDER A VERY STRONG BUT LOW INVERSION WHILE
TEMPERATURES SOAR JUST A FEW MILES INLAND. ALSO SOMETHING TO KEEP AN
EYE ON IS THE POSSIBILITY OF SOME AFTERNOON CONVECTION IN THE
MTNS/DESERTS LATE NEXT WEEK. MOISTURE IS STILL EXTREMELY LIMITED BUT
THE GFS DID SHOW 850 DEWPOINTS IN THE 4-6 RANGE FRI/SAT. COMBINE
THIS WITH 100+ TEMPERATURES AND THAT SHOULD BE ENOUGH TO GENERATE
SOME AFTERNOON CLOUDS AT LEAST.

&&

.AVIATION...20/1800Z...EDDY CIRCULATION COMBINED WITH STRONG ONSHORE
FLOW HAS RAPIDLY DEEPENED THE MARINE LAYER TO AROUND 4500 FEET THIS
MORNING FOR AREAS SOUTH OF POINT CONCEPTION...CAUSING AREAS OF
DRIZZLE AND LIGHT RAIN. WITH SUCH A THICK CLOUD DECK...WILL HAVE
DIFFICULTY BURNING OFF ACROSS MANY PORTIONS OF LA/VTU COUNTIES
TODAY...WITH REVERSE CLEARING PATTERN LIKELY. IN LATEST TAF
PACKAGE...HAVE INDICATED PESSIMISTIC CLEARING FOR TODAY. OTHER MAIN
ISSUE WILL BE GUSTY SOUTHWEST WINDS AT KPMD AND KWJF...WHERE WINDS
WILL CONTINUE TO INCREASE THROUGH THE DAY.

FOR KLAX...CEILING LIKELY TO CONTINUE THROUGH MUCH OF THE
DAY...GENERALLY EXPECTED TO RANGE BETWEEN 3000-4000 FEET. COULD SEE
A FEW HOURS OF SCT CONDITIONS BY LATE AFTERNOON. EXPECT SOLID
CEILING TO REFORM OVERNIGHT GENERALLY IN THE 2000 FOOT RANGE. EDDY
CIRCULATION HAS CAUSE SOUTHEAST WINDS IN THE 5-7 KNOT RANGE THIS
MORNING...WITH A SHIFT AROUND TO THE SOUTHWEST EXPECTED AROUND
20-21Z.

FOR KBUR...CEILINGS LIKELY TO CONTINUE THROUGH THE DAY...GENERALLY IN
THE 2000-3000 FOOT RANGE...THEN REMAIN AROUND 2000 FEET THROUGH
THE NIGHT. TYPICAL S-SE WINDS EXPECTED TO CONTINUE WITH INFLUENCE OF
EDDY.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...WOFFORD
AVIATION...GOMBERG

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jun 20, 6:00 AM PDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT SAT JUN 20 2009

CAZ034>041-044>046-051>054-059-087-088-547-548-211300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT SAT JUN 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

STRONG NORTHWEST FLOW WILL CONTINUE TODAY OFF THE CENTRAL
COAST...PRODUCING GALE FORCE WINDS AND HAZARDOUS SEA CONDITIONS.

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

GALE FORCE NORTHWEST WINDS WITH HAZARDOUS SEA CONDITIONS ARE
EXPECTED TO AFFECT THE OUTER WATERS SUNDAY...AND MAY REQUIRE A GALE
WARNING OR WATCH.

LATE THIS WEEK...HIGH PRESSURE WILL BEGIN TO BUILD IN ACROSS
SOUTHERN CALIFORNIA BRINGING THE POSSIBILITY OF HOT CONDITIONS TO
THE INTERIOR PORTIONS OF THE FORECAST AREA FRIDAY AND LIKELY INTO
EARLY NEXT WEEK...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED THROUGH
THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KAPLAN

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 2:04 PM PDTGale WarningLOX30 hr

Nearby

Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.